# SDR CA120213008

- Difficulty date: February 9, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 9,685 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin Panel
- Part number: 350A21002400A1
- Condition: Detached
- Location: Fuselage
- Stage of operation: NR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NORMAL OPERATIONS, THE FORWARD BELLY PANEL DEPARTED IN FLIGHT. THE PILOT HAD DROPPED OFF A GROUP OF SKIERS AND WAS ON HIS DECENT HEADING TO THE PICK-UP.  AT THIS TIME HE HEARD A LOUD BANG AND AS A RESULT BROUGHT THE ACFT TO A LEVEL ATTITUDE AND REDUCED THE SPEED TO ZERO.  THE GUIDE RADIOED SAYING SOMETHING HAD FALLEN OFF THE HELICOPTER, THE PILOT SAFELY LANDED, SHUTDOWN THE HELICOPTER. THERE WAS NO VISIBLE DAMAGE TO THE ACFT BEYOND THE MISSING PANEL, NOR WAS THERE ANYTHING TO INDICATE WHY THE PANEL HAD LEFT THE ACFT IN THE FIRST PLACE.  ALL LATCHES WERE IN THE LOCKED POSITION EXCEPT 1 WHICH WAS AN OLDER STYLE AND HAD NO LOCKING MECHANISM. IT WAS IN THE OPEN POSITION.  THE PANEL WAS RECOVERED AND INSTALLED TO VERIFY LATCH ENGAGEMENT. IT WAS DETERMINED THAT THE LATCHES HAD SUFFICIENT TENSION AND PROPER ENGAGEMENT. AT THIS TIME IT IS UNDETERMINED WHY THE PANEL DEPARTED.
